Has anyone been prescribed protopic 0.01% for lupus

My dermy has just put me on this but im a bit worried about using it as it surpressess your immune system, an makes you sensitive to sunlight UVA/aUVB. Well im already sensitive to it so wudt that just make me worse? Also it says not to use if you have swillen glands and i have one at back of my ear bone. It says its used for Atopic Ecxma so y give it for lupus i dont understand can anyone help please??xx

2 Replies

  • Hello Tracy, last year when I was having a course of Cyclophosphamide, my skin became stupidly sensitive to light, and I had a very very severe rash on my face that didn't go on its own. the dermatologist gave me Protopic 0.1%, which I think is tacrolimus under another guise - one of the most heavy duty autoimmune treatments that remains non-steroidal. I guess it damps down the immune reaction in and potentially under the skin, which is why it says not to use if you have swollen glands.

    I hated it because it is greasy. But it did work. I still use it occasionally if I get caught in the sun. An alternative not quite so strong is Elidel. And the next thing up is Dermovate - which is a heavy duty steroid cream (30% I think). Protopic does have side-effects but I didn't experience any of them - except a greasy pillowcase in the morning. I read loads online about how awful it was. But I was desperate so I used it and I found that it was okay. The key is to spread it thinly. And if you have stiff fingers or week hands you will have trouble squeezing it out of the tube unless it is slightly warm.

    My skin seems to have not recovered from the chemotherapy - and I am still supersensitive

    to UV, so it is handy to have something to use if I accidentally find myself out in the sunshine (You might think accidentally exposing yourself to the sun is impossible - but I often don't use suncream because I do photography and suncream is greasy; I always wear a hat, but if it's windy this is not necessarily any good. Now that summer is coming, I will have to use suncream every day. Boo!)

    I hope this is useful for you.

  • Hello maggie thanks for your response. The dermy first put me on menpecrin i think its called anti-malarial tabs but they didt agree wid my psoriasis so i stopped taking them he then put me on dermovate 0.05% for my face and scalp but it didt seem to do much then i started getting cyst in my lesions on my face so the doc put me on antibiotics to courses and fucidin cream that helped with the cysts. Im now suffering from white finger and feet too so the dermy has checked all my bloods just waiting for the results. Im getting married in corfu in august this year so want my face looking fresh haha. He did mention the next step being injections into lesions. I do always put 50factor on my face every day but i always forgwt to reapply it. Thanksyou maggie hope your feedback was appreciated. Good luck with yourz.xx

You may also like...